MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)

AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Model Number FG-51D
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, during a procedure, when trying to open the basket of the subject device, the handle moved but the basket did not move and could not be closed.The procedure was completed by collecting the basket and replacing it with another product.There was no effect on the patient due to the event.
 
Additional Manufacturer Narrative
The suspect device was sent to olympus for evaluation.The device was returned with the grasping portion opened.The tube was found to be compressively buckled near the black tube.When the ring was pushed after the tube was straightened, the grasping portion was able to operate, however, the grasping portion was unable to retract into the tube completely.No deformities or foreign substances were found on the grasping section.A review of the device history record found no deviations that could have caused or contributed to the basket not closing.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it is likely the basket would not close because the tube was bent at an acute angle and ring was operated.Therefore, a sliding resistance between the tube and operation wire increased causing compressive buckling of the tube.Due to the compressive buckling of the tube, the basket was unable to close.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: "when the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body." the device's instruction manual provides the following cautions, which may help to prevent the issue: "do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion." "never use excessive force to open or close the grasping portion.This could damage the instrument." olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15250556
Report Number9614641-2022-00151
Device Sequence Number17604027
Product Code PTS
UDI-Device Identifier04953170078934
UDI-Public04953170078934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-51D
Device Lot Number87K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Initial Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown